Badges (1)

About

Member has chosen to not make this information public.

Pages

Member not yet following any Pages.

Posts (29)

Tue, Jan 7 6:53am · Leg length difference after TKR! in Joint Replacements

Sorry to hear you are having so many issues following TKR. Unfortunately, people don't understand what it's like to walk with one leg shorter than the other – it's like stepping in a hole with one leg and it throws the hips out of alignment when then pushes the back out of alignment. Everything is connected. A prosthetic shoe maker "may" be able to fit you with the proper shoe to help the shortened leg. I say "may" because the ones I have seen usually just asked what I wanted and said OK. They're supposed to provide their professional opinion, not the other way around. Anyway, I will pray for you.

Fri, Jan 3 10:37pm · Has anyone had a tight band feeling after total knee replacement? in Joint Replacements

Thanks for your kind thoughts and comments. The L leg is shorter because with each TKR, both the Tibia and Femur were trimmed to aid the fit of the prosthetic. Also, I am told my bones are getting fragile & the surgeon had to look for stable bone. I should have mentioned in my previous posting that I have Demylinating Polyneuropathy ; a disease where the mylin cover on the nerve bundle is dissolving. The only symptom is extreme pain. My legs and feet are both numb causing me to lose all the toes on my left leg due to osteomytis. Because I am now Diebatic and have the beginnings of kidney failure, the surgeons see me as a poor choice for surgery. I'm not ready to give up but sometimes it does wear me down. But we must stay strong and keep a positive attitude and trust in God always!

Fri, Jan 3 2:42pm · Has anyone had a tight band feeling after total knee replacement? in Joint Replacements

Very sorry to hear about your pain and other problems. I have had 4 TKR's and the last one has almost 3 years on it. So fingers are crossed! Have had almost no pain from any TKR but the Polyneuropathy makes up for that. Will keep you in my prayers as I am sure many others are doing as well. I agree completely about wishing you'd never had it done! My L leg is over 3' shorter than the R so I must wear special shoes to compensate for the lost length of my leg. Even with the shoe, walking is proving to be impossible without a walker. I doubt I will ever walk on my own again. I advise anyone considering a TKR to get a 2nd and 3rd opinion and ask the docs if their is any possible way to avoid knee replacement , such as wearing a cast to allow the knee to heel, or anything that can be thought of rather than surgery. I had a bad knee as well as a fractured tibia, but I'd trade a cast to what I have now, and just live with a bad knee. God be with you!

Nov 11, 2019 · Anyone here dealing with peripheral neuropathy? in Neuropathy

Gabapetine is a prescription. your Dr should be able to write a script. Cost will vary depending on your insurance/copay/etc. Cortisone usually helps with Arthrytis pain but IMO, does nothing for nerve pain. Actually that's one of the biggest problems for people who have a type of PN that has lots of pain as the symptom. Nerve pain is very hard to control. there are lots of things to try and you may find something that really help you. Everyone is different, your doc should help you try various main control methods to find what is effective and fits your budget. The trick is finding something that controls the pain but doesn't turn you into a zombie. Good luck, God bless!

Nov 1, 2019 · Anyone here dealing with peripheral neuropathy? in Neuropathy

Very sorry to hear about your disease. Unfortunately your story is not unique among this group. Nerve pain is THE most difficult pain to control. I suggest you ask your Pain Specialist (who should be a licensed Anesthesiologist) as they will have access and experience with the methods that work the best. As far as TENS, Lidocane, etc, try to find a specialist who will set up trials for these methods. I had a Tens but it did not help. I am allergic to Lidocaine, and have tried everything else. It sounds like your doc is working with you to find the best combinations of timing and dosage for Gabatpentin and Lyrica. Lyrica is the only thing that helps me although Percocet and a spinal infusion of Dilaudid (both narcotics) seem to control it better than anything else. I don't like being groggy either but so far the Percocet or DIlaudid has not caused that side effect. But everyone is different. The pain is reduced but i still have days when I lie in bed and scream in pain. But they are not as often as they once were. It sounds like you are doing what you can. The nervous system is like a chain of sausages strung together with pain signals traveling along the chains/sausages. My particular PN is called Demylinating PN. The little sausages are covered with a film called Mylin. My mylin is dissolving and causing the signals to still travel, but run into traffic jams, road blocks and mudslides – all of which disrupt the flow of the nervous signals and change the way the brain interprets the signal it receives. I sometimes have pain that I cannot find any words to accurately describe the pain. It is so frustrating to look at my legs or feet and see that they look perfectly normal, but the pain makes it seem like they should be mangled to have all that pain generated!

Oct 31, 2019 · What kind of mobility can I expect with an antibiotic spacer in my hip in Joint Replacements

You said you "have a ludicrous amount of anxiety/depression". My observations during the 20+ years I have had PN, is that mood is very responsible for increases in pain levels. From frustration (for any reason) to stress, and any other types of mood, can all increase pain levels dramatically. There have been times when I had reduced levels of stress and had reduced levels of pain as well. When the stress comes back, the pain comes back. You also said " I'm as lost and misguided here " indicates you need to find some help in managing your life in general. Also, please don't apologize when telling your story and don't feel you need to take your story down; your experiences are as important as anyone else's here and we want to hear about your experiences so we can try to help you. We are here to help you deal with your PN by providing insight into our combined experiences in how we all deal with this disease on a daily basis. Regarding the THR you would like. I am sorry, but I don't know what a THR is, but if you feel it will help you control your pain and PN, find a different Dr. There are a huge number of medical professionals out there and each one has a different way of treating each problem they try to help patients deal with. If needed, go to a different Doc, try a specialist such as a Anesthesiologist. Also find a doc to talk to about your Anxiety/depression and your feeling of feeling lost and misguided. Your nervous system is complex and a part of every part of your body. Finally, some people have found help in their church. Letting God into your life can have dramatic results for some people. Please maintain participation in this group (or another like it if you prefer) but don't bottle everything up and please know we're all in this together and will help you as much as possible. Keep us informed about your status.

Oct 29, 2019 · Burning Feet syndrome in Neuropathy

Yes, when I was diagnosed with Demylinating Polyneuropathy, I was having all kinds of pain. Still do but not as constantly as it was back them (97 iirc). Lyrica was a God send for me. None of the things they tried before helped. I also have a implanted pump which has Dilaudid and Bupivicaine which constantly provides medication. (Tried a TENS device but it didn't help) I have tried to reduce this but the pain seems to go up when I do. My pain is so intermittent it is hard to be sure something is helping. When the burning gets bad or stabbing pain starts I take Percocet which seems to help. I am taking 200mg Lyrica 3X/day and this is the max allowed although they have not published any side effects when people take higher doses. I read where one patient took 8000mg by accident (!!) without side effects. Of course a single high dose may provide different results than when taking higher doses for extended periods. So I take them as prescribed.
The "standing in acid" description is pretty close to what I feel occasionally. Thankfully it doesn't happen all the time. Today my right foot is burning but not too bad at the moment.

Oct 24, 2019 · Burning Feet syndrome in Neuropathy

It sounds like Peripheral Neuropathy. That is how mine started. I had Intense burning that felt like I was standing in acid! I tried all the medications with very little help until a Rx called Lyrica was developed. You should consider seeing a Neurologist who will give a proper diagnosis. There are numerous variations of Neuropathy and most are treated similarly, but your Neurologist will be able to tell you which treatment will be best for you.

Good luck!